MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547120
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was unpacked on (b)(6) 2019.According to the complainant, a black particle was noticed in between the product box and the plastic bag, and there was also a black particle in the sticky part of the seal.There was also unspecified damage to the device packaging, though the sterile seal did not appear to be compromised.There was no patient or procedure involved.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was unpacked on february 22, 2019.According to the complainant, a black particle was noticed in between the product box and the plastic bag, and there was also a black particle in the sticky part of the seal.There was also unspecified damage to the device packaging, though the sterile seal did not appear to be compromised.There was no patient or procedure involved.***additional information received on 17apr2019*** based on a photo of the device pouch sent by the customer, there was a black particle noticed within the packaging.
 
Additional Manufacturer Narrative
Investigation results: visual examination of the returned complaint device revealed that the original device pouch was unopened and was inside another sealed package.The pouch and the package did not show damages.They were correctly sealed, and they were not torn, no holes were observed, and the label was in good condition.However, a small, black particle/foreign matter was found between the original pouch and the other package; it was on the backside of the original pouch, over the tyvek and close to the place where the directions for use brochure was located.This failure is most likely due to failure to maintain or establish techniques for controlling and verifying the product specifications (including materials used) identified by the manufacturer himself.The second package (plastic bag) is placed in a distribution center, and it is possible that the reported event has been originated during the second packaging process.Therefore, the most probable root cause is quality control deficiency.An investigation is in place to address this issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8437603
Report Number3005099803-2019-01278
Device Sequence Number11319539
Product Code FGE
UDI-Device Identifier08714729790648
UDI-Public08714729790648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Model NumberM00547120
Device Catalogue Number4712
Device Lot Number22707170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/15/2019
Patient Sequence Number1